LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Hot and Cold Skin Sensation

 - UBBFriend: Email this page to someone!    
Author Topic: Hot and Cold Skin Sensation
Summer3
Frequent Contributor (1K+ posts)
Member # 35286

Icon 1 posted      Profile for Summer3   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I just started getting this really weird feeling on the tops of my hands today. The skin goes from feeling freezing to like it's burning. It literally feels like their is either ice or a hot stove on my skin.

I started doxy 1 week ago (low dose 100mg 2x per day). Before that I took tindamax for one week. I am also having liver enzyme issues and some severe OCD exercise spells that are new. Any ideas what's going on?

Posts: 1129 | From USA | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
thomasx
LymeNet Contributor
Member # 13431

Icon 1 posted      Profile for thomasx     Send New Private Message       Edit/Delete Post   Reply With Quote 
Sounds like you've been out in the sun on Doxy?
Posts: 386 | From Southeastern PA | Registered: Oct 2007  |  IP: Logged | Report this post to a Moderator
Summer3
Frequent Contributor (1K+ posts)
Member # 35286

Icon 1 posted      Profile for Summer3   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes, I was in the sun, but I don't have any sunburn or rash. I thought at first, that might have been what it was, but then they started feeling cold too and not all the time. It comes on suddenly for a while and then goes away.

--------------------
http://www.lymepie.blogspot.com

Posts: 1129 | From USA | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
gmb
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
Summer,

Peripheral neuroprophy is a common symptom.

Some days my hands are so cold it hurts to use a keyboard. It will come and go, but lately it starts mid-morning and diminishes by mid-afternoon.

It's my feet that feel like their burning with pain, which also comes and goes, and mostly occurs early evenings and real early in am before awakening. Lately it sometimes lasts all day.

I had none of these symptoms prior to starting ABX treatment about 2 years ago. Most all of my original joint pain and stiffness prior to treatment has resolved.

I'm currently on IV Rocephin, Zith, Mepron and just added Bactrim DS yesterday.

I take Gabapentin to help minimize the nerve pain and to help sleep better. You should consider adding it to see if it helps.

good luck

gmb

IP: Logged | Report this post to a Moderator
thomasx
LymeNet Contributor
Member # 13431

Icon 1 posted      Profile for thomasx     Send New Private Message       Edit/Delete Post   Reply With Quote 
You don't need to see a sunburn or rash. I first experienced this weird reaction while coaching lacrosse for my son while I was on Doxy. It was early spring, the sun was bright and I started getting this extreme tingly sensations on my hands and face. I would even feel it while driving as the sun would hit my hands. Stopped when off of Doxy.
Posts: 386 | From Southeastern PA | Registered: Oct 2007  |  IP: Logged | Report this post to a Moderator
Summer3
Frequent Contributor (1K+ posts)
Member # 35286

Icon 1 posted      Profile for Summer3   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks, Thomasx. I didn't realize that you didn't need to see a sunburn to have a sun reaction with doxy.

I have to be outside a lot of the day and right now I have to be on doxy. I'm not able to switch to another med. I've been using sunscreens with titanium and zinc, and I'm so far not getting burnt.

It's weird because the sensation is only on my hands. It hasn't affected the skin on my face yet which is also exposed to the sun all day.

--------------------
http://www.lymepie.blogspot.com

Posts: 1129 | From USA | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
thomasx
LymeNet Contributor
Member # 13431

Icon 1 posted      Profile for thomasx     Send New Private Message       Edit/Delete Post   Reply With Quote 
My doc at the time switched me to amox for the sunny months.
Posts: 386 | From Southeastern PA | Registered: Oct 2007  |  IP: Logged | Report this post to a Moderator
Summer3
Frequent Contributor (1K+ posts)
Member # 35286

Icon 1 posted      Profile for Summer3   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yeah, I wish I could take that. I just was on it and had a serious allergic reaction. Most of the other meds are raising my liver too much so I have to stick with doxy for now.

--------------------
http://www.lymepie.blogspot.com

Posts: 1129 | From USA | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Can you take Ceftin or Biaxin?

I agree with thomas .. it's the doxy.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95340 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
Summer3
Frequent Contributor (1K+ posts)
Member # 35286

Icon 1 posted      Profile for Summer3   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I just came off biaxin, it was raising my liver enzymes too much.

I have had bad allergic reactions to cephalexin and amoxicillin, so I think ceftin would be risky for me as well. I'm even having issues with many of the herbs.

We're not sure what's going on with my liver enzymes. They go up when I'm on and off meds. They've gone up on herbs too. I have a really hard time getting them down. Silymarin, ALA, NAC and a lot of other things don't work. The enzymes actually go higher. I'm hoping if I can get a handle on one of the infections, the enzymes will sort out. So for now I'm stuck with doxy.

--------------------
http://www.lymepie.blogspot.com

Posts: 1129 | From USA | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
pme
LymeNet Contributor
Member # 31621

Icon 1 posted      Profile for pme     Send New Private Message       Edit/Delete Post   Reply With Quote 
I got this sensation too on doxy too. All last summer especially on my hands. You described it well

I just came off doxy and started omnicef and Zithromax. Am so happy not to have to deal with the sun sensitivity anymore.

Good luck

--------------------
Tick bite in 2006, bullseye rash, treated with 2 rounds of 2 weeks of doxy. (once in 2006, once in 2009)
Dx with chronic Lyme May 2011.
LLMD April 2012, Treating with omnicef/zith
Lots of supplements!

Posts: 640 | From Connecticut | Registered: Apr 2011  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.